Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 42, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 11, 2000, 8:07 PM EDT for Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 11, 2000, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 11, 2000, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sullivan County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 120013 FFWBGM NYC105-120300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 807 PM EDT FRI AUG 11 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SULLIVAN COUNTY IN CENTRAL NEW YORK. * UNTIL 1100 PM EDT. * AT 800 PM EDT...DOPPLER RADAR INDICATED UP TO 4 INCHES OF RAIN HAS FALLEN THIS AFTERNOON IN EXTREME SOUTHEAST SULLIVAN COUNTY. WHILE THE VERY HEAVY RAIN HAS MOVED OUT OF THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF AN INCH ARE EXPECTED. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF STREAMS AND CREEKS AS WELL AS CULVERTS AND POOR DRAINAGE AREAS IN MAMAKATING TOWNSHIP INCLUDING THE VILLAGES OF WURTSBORO AND BLOOMINGBURG. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWGAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. LAT...LON 4162 7460 4146 7449 4184 7313 4224 7341 $$ WALDSTREICHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:10 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 11, 2:10 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT FRI AUG 11 2000 SOME DIFFS IN THE MDLS W/RESPECT TO THE EVOLUTION OF THE CUTOFF BUT IT ALL ADDS UP TO "LESS THAN ACCEPTABLE" WEATHER FOR THIS TIME OF YEAR. ETA/NGM SEEM TO PAINT A GLOOMIER PICTURE FOR TMRW WITH SLOWER SWD MVMNT OF THE CUTOFF AND ITS DEEPER MSTR. AVN IS STRONGER WITH THE 2NDRY VORT MAX AND A LTL FURTHER S AND W WITH THE DVLPNG CUTOFF...AND ITS ALSO FASTER IN DROPPING THE UPR LOW AND THE DEEPER MSTR SOUTH ON SATURDAY. IF THE AVN VERIFIES THEN PCPN WOULD BE MORE OF A SCT NATURE AND SUNDAY WOULD BE DECENT FOR MUCH OF THE BGM CWA (WITH PSBL XCPTN OF NE PA). BASED ON WATER VAPOR AND TRENDS FROM THE RUC THINK THE AVN MAY HAVE THE RIGHT IDEA BUT ATTM WILL GO WITH A BLEND OF THE MDLS THIS PCKG. WDSPRD BKN CONVECTION ACRS THE RGN ATTM. SOME AMTS OF 1-2 INCHES WITH SLOW MOVG CELLS AND WE'RE NOW GETTING SOME PEA SIZE HAIL RPTS. XPCT EVOLUTION TO MORE STRATIFORM -SHRA AS THE EVNG WEARS ON BUT STILL CAN'T RULE OUT WDLY SCT TSTMS WITH COLD POOL MOVG IN ALOFT. 2ND VORT MAX RSPNSBL FOR THE DVLPNG CUTOFF AND A NICE 500 MB COLD POOL WILL BE MOVG INTO THE RGN OVERNGT. BEST DYNAMICS AND UPR LVL DIVERGENCE APPEAR TO BE EAST/NORTHEAST OF THE DVLPNG UPR LOW. WILL RESTRICT CHC POPS TO FAR WRN ZONES WITH LIKELY ELSEWHERE. THINK THAT MOST OF THE AREA WILL SEE SOME RAIN TMRW...SPCLY ERN ZONES. COULD ALSO SEE SOME AFTN TSTMS SPCLY NE PA WHERE INSTAB WILL BE GREATEST. WAS TEMPTED TO GO WITH CAT POPS ERN ZONES BUT WILL KEEP LIKELY WORDING. AS FOR TEMPS WILL PRBLY GO BLO GUIDANCE WHICH GIVES MAXES GNRLY IN THE L/M70S. THINK A70 OR EVEN U60S IS MORE LIKELY WITH EXPECTATION OF CLDS AND FAIRLY WDSPRD PCPN SPCLY ERN ZONES. WILL BEGIN TO LOWER THE POPS TMRW NGT. DRIER AND MORE STABLE AIR TRIES TO WORK INTO NW ZONES ON SUNDAY BETWEEN SYSTEMS. WILL KEEP THIS AREA DRY BUT KEEP CHC POPS FOR SE SXNS. XTNDD FCST...MDLS STILL SUGGESTING A CHC FOR -SHRA OVER FAR ERN ZONES ON MONDAY BUT WILL KEEP IT DRY FOR NOW. DIFFS ON THE TIMING FOR NEXT FROPA BUT BLEND OF MDLS SUGGESTS CDFNT PASING THRU THE RGN EITHER TUES NIGHT OR ERLY WED. CHC FOR SHRA/TSRA LATE TUES INTO WED. .BGM...NONE. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:01 AM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Aug 12, 12:00 PM EDT | Flash Flood Warning | BGM | Sullivan | 2 hr |
| Aug 12, 2:05 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
| Aug 12, 6:00 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.